MAUDE Adverse Event Report: C.R. BARD, INC. (BASD) -3006260740 FULL KIT 20G X 10 CM WITH GUARDIVA AND PROBE COVER; CATHETER,INTRAVASCULAR,THERAPEUTIC,SHORT-TERM LESS THAN 30 DAYS

C.R. BARD, INC. (BASD) -3006260740 FULL KIT 20G X 10 CM WITH GUARDIVA AND PROBE COVER; CATHETER,INTRAVASCULAR,THERAPEUTIC,SHORT-TERM LESS THAN 30 DAYS
Model Number N/A
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 03/04/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The manufacturer has received the sample and is pending evaluation.Results are expected soon.
 
Event or Problem Description
Bd representative provided the following information: "notified this morning by the account that a powerglide catheter broke off in a patients arm.At this time i am awaiting for the picc nurse to call me to describe the event.This nurse was the placer of the device.Was provided a small bit of information from the nurse as she stated that at this time the catheter is still in the patients arm and the patient is refusing removal.An x-ray was confirmed that there was a foreign body in the left cephalic vein.Based of the remaining catheter that was removed from the patient, it appears that about 1.3cm is remaining in the patients upper extremity." additional information received 3/8/2023: the clinician provided the following details to the bd representative: rn reported that she assessed the l.Cephalic vein and a 20g was suitable for the placement.Reported vessel was compressible and about 1cm deep.Stated when she launched the guidewire the wire went in smoothly and then advanced her catheter which went smoothly up until about halfway when she met slight resistance.Reported stopping the procedure due to the resistance and pulled the wire back and then the device without difficulty.Stated that after she removed the device she noticed the catheter looking shorter and that the purple reinforced tip was not at the top of the catheter.At that time she assessed the site and stated the patient reported zero pain.X-ray was then ordered that confirmed foreign body in the l.Cephalic vein.Patient refused removal of foreign body.Unknown at this time of the patient status.

Brand Name
FULL KIT 20G X 10 CM WITH GUARDIVA AND PROBE COVER
Common Device Name
CATHETER,INTRAVASCULAR,THERAPEUTIC,SHORT-TERM LESS THAN 30 DAYS
Manufacturer (Section D)
C.R. BARD, INC. (BASD) -3006260740
605 north 5600 west
salt lake city 84116
Manufacturer (Section G)
BARD REYNOSA S.A. DE C.V. -9617592
blvd. montebello #1
parque industrial colonial
reynosa, tamaulipas 88780
MX   88780
Manufacturer Contact
becky garcia
605 north 5600 west
salt lake city 84116
8015950700
MDR Report Key16592943
Report Number3006260740-2023-00963
Device Sequence Number17474257
Product Code FOZ
UDI-Device Identifier00801741140587
UDI-Public(01)00801741140587
Combination Product (Y/N)N
Initial Reporter StateOK
Initial Reporter CountryUS
PMA/510(K) Number
K162377
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2023
Device Explanted Year2023
Reporter Type Manufacturer
Report Source User Facility
Initial Reporter Occupation Nurse
Type of Report Initial
Report Date (Section B) 03/18/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/31/2023
Device Model NumberN/A
Device Catalogue NumberF120108PT
Device Lot NumberREGX0602
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/08/2023
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 03/06/2023
Initial Report FDA Received Date03/22/2023
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured10/01/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown